MAUDE Adverse Event Report: CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602

CARL ZEISS MEDITEC PRODUCTION LLC CT LUCIA 602
Model Number 003500-0050-679
Medical Device Problem Codes Off-Label Use (1494); Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During the processing of this complaint, attempts were made to obtain complete event, patient, and device information.It was reported that during the attempt to implant the lens using the yamane technique, the lens could not be secured.Thus, the lens was explanted and an anterior chamber lens was used instead.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.It was stated by the customer that they are using the yamane technique to implant lenses.This technique induces a larger amount of force while trying to position the haptics in the scleral tunnel.Our lenses are intended to be implanted in the capsular bag; therefore, the lenses are being used off-label.The device history records were reviewed and there were no non-conformities or deviations noted during the manufacturing of the lenses that would have contributed to the nature of this complaint.Additionally, lenses are 100 % inspected before they leave our manufacturing site.Therefore, we are confident that the lens was processed per standard operation procedures and inspections and met all of the criteria for release.Additionally, there was no damage noted to the lens during preparation for use which suggest a product deficiency did not contribute to the reported issue.Based on the information provided, the risk assessment for the lucia product and based on our experience and other complaints that have already been resolved we have determined that the following factor may have cause or contributed to the issue are known to be caused by numerous factors including, but not limited to: loading strategy, lens placement technique, poor handling during folding and inserting, patient pathology.We have reviewed the information provided and at this time there is no indication of a product quality issue with respect to the manufacturing, design, or labeling of the device.It appears that the reported issue is linked to off label use.However, the need to explant the lens is considered need for medical intervention in order to prevent and avoid permanent impairment or damage to a body structure.
 
Event or Problem Description
It was reported that during the attempt to implant the lens using the yamane technique, the lens could not be secured.Thus, the lens was explanted and an anterior chamber lens was used instead.No adverse patient effects or clinically significant delay in procedure reported.No additional information provided.

Brand Name
CT LUCIA 602
Common Device Name
CT LUCIA 602
Manufacturer (Section D)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer (Section G)
CARL ZEISS MEDITEC PRODUCTION LLC
1040 s vintage ave. bld. a
ontario CA 91761
Manufacturer Contact
charlie ortiz
1040 s vintage ave. bld. a
ontario, CA 91761
9099065165
MDR Report Key13977699
Report Number3010126268-2022-00009
Device Sequence Number20303763
Product Code HQL
UDI-Device Identifier00843045101000
UDI-Public(01)00843045101000(17)260131
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100016-S008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Model Number003500-0050-679
Device Catalogue Number003500-0050-679
Device Lot Number3S210092
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown